MAUDE Adverse Event Report: BAUSCH + LOMB 23GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.Investigation is ongoing.
 
Event or Problem Description
It was reported that by the user facility in china that the device failed to perform during a procedure.The vitrectomy cutter in the disposable pack failed to cut the vitreous body normally.Therefore, vitrectomy could not be completed, and it needed to be replaced in order to ensure the safety of the operation.The procedure was extended about 30 minutes and no additional anesthesia was required.No injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Correction to d4 udi: (b)(4).H4 manufacturer date: from 09-jul-2022 to: 17-aug-2022c the lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is ongoing.
 
Event or Problem Description
The malfunction occurred during the process of cutting the vitreous body.The aspiration continued as normal when the cutting stopped working well.
 
Additional Manufacturer Narrative
The product was received for evaluation.Visual inspection found the 23ga vitrectomy cutter correctly positioned in the tip protector.The tubing is still coiled and taped together but the aspiration tubing has been disconnected from the collection cassette.The vitrectomy cutter and its tubing are clean and dry and do not appear to have been used.The needle is not bent.The port window is in the opened position.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates and had good aspiration, as it should.Product evaluation showed the returned product performed as intended the complaint could not be duplicated.We will continue to monitor for the reported complaint.No corrective action is required.

Brand Name
23GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI & WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key17021882
Report Number0001920664-2023-70053
Device Sequence Number7031477
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)240108(10)X2376
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/08/2024
Device Model NumberBL5423WV
Device Catalogue NumberBL5423WV
Device Lot NumberX2376
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/12/2023
09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown